MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC
Model Number M0061751970
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a percuflex plus ureteral stent was to be used for a urology stent placement procedure in the ureter, performed on (b)(6) 2022.During preparation.After pulling the suture, the stent shaft broke into two pieces.Another percuflex plus ureteral stent was opened and successfully completed the procedure.There was no serious injury, nor were there any adverse patient effects reported as a result of this event.The condition of the patient at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: medical device problem code a0401 captures the reportable event of stent shaft break.Block h10: the returned percuflex plus ureteral stent was analyzed, and a visual evaluation noted that the stent shaft was detached in two different sections and the suture hole looks in good condition.The suture was not returned.A functional evaluation noted that a mandrel of 0.036" passed through the stent without resistance.A photo of the device was attached in the complaint record showed that the stent was out of its original pouch and the stent shaft was detached.No other issues with the problems were noted.The reported event was confirmed.According to the product analysis, the device meets all manufacturing specifications required and passed all the controls and inspections, no abnormalities were reported during the assembly process.It was found the stent with the shaft detached.Additionally, the suture was not returned indicating that it was removed, and stent was used.Therefore, it is possible to conclude that operational factors, interaction of the device with the suture string before their use such as an entanglement with excess of force applied, could have caused the found issue that were observed.Therefore, failure to follow instructions is selected as the most probable root cause for the complaint.

Brand Name
PERCUFLEX PLUS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15021599
Report Number3005099803-2022-03683
Device Sequence Number6856789
Product Code FAD
UDI-Device Identifier08714729067603
UDI-Public08714729067603
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K924608
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2024
Device Model NumberM0061751970
Device Catalogue Number175-197
Device Lot Number0026598677
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/20/2022
Supplement Date Received by Manufacturer11/21/2022
Initial Report FDA Received Date07/14/2022
Supplement Report FDA Received Date12/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age2 YR
Patient SexMale